Pennsylvania, 2006

Damaging Wind in Pennsylvania, June 2, 2006

June 2, 2006 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 2, 2:26 PM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 2, 2:26 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
326 PM EDT FRI JUN 2 2006

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...

RADAR SHOWING LARGE AREA OF RAIN OVERSPREADING WESTERN PA IN
ASSOCIATION WITH SFC LO IN OHIO VALLEY. LOWER SUSQ VALLEY HAS
RECEIVED FILTERED SUNSHINE ALL DAY...RESULTING IN CAPE VALUES ABV
1000 J/KG AND DEVLPNG TSTMS. WILL THEREFORE CARRY THUNDER IN GRIDS
ACROSS OUR SOUTHERN COUNTIES THRU THIS EVENING. GFS HAS INITIALIZED
BEST WITH REGARD TO AREAL EXTENT OF PRECIP. WILL THEREFORE LEAN
TOWARD ITS SOLUTION...WHICH PRODUCES A WIDESPREAD RAINFALL OF CLOSE
TO 1 INCH ACROSS MOST OF CENTRAL PA OVERNIGHT. HOWEVER...TRAINING
CELLS NOW EVIDENT ON RADAR ACROSS SOUTHERN PA...COMBINED WITH PWAT
VALUES ARND 2 INCHES...POINT TO THE POTENTIAL OF LOCALLY HEAVIER
AMOUNTS. WILL THEREFORE EXPAND THE FFA TO COVER ROUGHLY THE SOUTHERN
THIRD OF FA THRU TONIGHT.

DEEP MOISTURE SHIFTS EAST OF FA EARLY SAT AS SFC WV PASSES OFF THE
MID ATLANTIC COAST. PARTIAL CLEARING EXPECTED BY MIDDAY AS DRIER AIR
ADVECTS SOUTHWRD FROM GRT LKS. HOWEVER...DIURNAL HEATING COMBINED
WITH APPROACHING UPPER LO/COOL POOL COULD RESULT IN SCT LATE DAY
SHWRS/TSTMS OVR WESTERN PA.

SREF DATA SHOWING CUTOFF UPPER LO DRIFTING SOUTHWRD THRU CENTRAL
APPALACHIANS SAT NITE AND SUNDAY. THE RESULT FOR CENTRAL PA WILL BE
COOL AND UNSETTLED CONDITIONS. UPPER LO DIRECTLY OVR PA ON
SUNDAY...THUS SHEAR SHOULD BE MINIMAL AND ANY PM CONVECTION SHOULD
BE OF THE PULSE VARIETY.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...

LATEST MREF DATA SHOWS CUTOFF UPPER LO EVENTUALLY SPAWNING SFC
LO...WHICH RIDES UP THE EAST COAST. THIS SYSTEM COULD POTENTIALLY
BRING RAIN TO PA AS EARLY AS WED. HOWEVER...ENSEMBLE DATA SUGGESTS
MOST LIKELY SCENARIO TAKES COASTAL LO TOO FAR EAST...AND PA REMAINS
DRY UNTIL COLD FRONT ARRIVES ARND THURS.

&&

.AVIATION...

WIDESPREAD MVFR AND LCL IFR CONDITIONS TONIGHT AS WAVE OF LOW
PRESSURE TRACKS ALONG STATIONARY FRONT DRAPED ACROSS CENTRAL
PENNSYLVANIA. MOSTLY VFR TO START THE PERIOD ACROSS THE SOUTHEAST
WITH INCREASING MVFR CIGS AS SCT SHRA AND TSRA DEVELOP LATE THIS
AFTERNOON...AFTER 00Z WIDESPREAD MVFR AND LCL IFR CIGS WILL AFFECT
ALL SOUTHEAST ROUTES. NO REAL IMPROVEMENT FORESEEN UNTIL MID TO LATE
SAT AM...BUT CIGS REMAINING MVFR FOR MOST OF SATURDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR PAZ024>028-033>036-056>059-063>066 UNTIL
6 AM SATURDAY.
&&

SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD
AVIATION...DEVOIR
Hazardous weather outlook, Jun 2, 3:29 AM EST, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
429 AM EDT FRI JUN 2 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-030830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
429 AM EDT FRI JUN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT INTO THIS EVENING FOR THE LAUREL
HIGHLANDS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE
ACROSS THE REGION TODAY. SOME MAY BE HEAVY ENOUGH TO CAUSE
LOCALIZED FLOODING IN AND NEAR THE WATCH AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY...SPOTTERS PLEASE CALL
WITH HEAVY RAINFALL...FLOODING OR SEVERE WEATHER REPORTS.

In the hours before

Special weather statement, Jun 2, 1:42 PM EST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
242 PM EDT FRI JUN 2 2006

PAZ066-021930-
LANCASTER-
242 PM EDT FRI JUN 2 2006

...A STRONG THUNDERSTORM WILL AFFECT LANCASTER COUNTY...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTH OF BEL AIR...MOVING EAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR WAKEFIELD AROUND 300 PM AND BETHEL
AROUND 305 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FORECASTER:
Special weather statement, Jun 2, 1:50 PM EST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
250 PM EDT FRI JUN 2 2006

PAZ058-021945-
SCHUYLKILL-
250 PM EDT FRI JUN 2 2006

...A STRONG THUNDERSTORM WILL AFFECT SCHUYLKILL COUNTY...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SHENANDOAH...MOVING EAST AT 15 MPH. THE
THUNDERSTORM WILL BE NEAR MAHANOY CITY...LOCUST LAKE STATE PARK
AROUND 255 PM...MIDDLEPORT AROUND 305 PM...TUSCARORA AROUND 310 PM...
HOMETOWN AROUND 320 PM...TAMAQUA AND COALDALE AROUND 330 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-81 BETWEEN MILE MARKERS 122 AND 137.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FORECASTER: DEVOIR
Special weather statement, Jun 2, 2:35 PM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
335 PM EDT FRI JUN 2 2006

PAZ065-022000-
YORK-
335 PM EDT FRI JUN 2 2006

...A STRONG THUNDERSTORM WILL AFFECT YORK COUNTY...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF WEIGELSTOWN...MOVING EAST AT
10 MPH. THE THUNDERSTORM WILL BE NEAR EMIGSVILLE AROUND 355 PM AND
MANCHESTER AROUND 400 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-83 BETWEEN MILE MARKERS 18 AND 31.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM.

FORECASTER: DANGELO
Special weather statement, Jun 2, 3:07 PM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
407 PM EDT FRI JUN 2 2006

PAZ066-022100-
LANCASTER-
407 PM EDT FRI JUN 2 2006

...A STRONG THUNDERSTORM WILL AFFECT LANCASTER COUNTY...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AKRON...MOVING EAST AT ONLY 10 MPH. THE
THUNDERSTORM WILL BE NEAR NEW HOLLAND AROUND 415 PM... REAMSTOWN AND
DENVER AROUND 420 PM...TERRE HILL AROUND 425 PM AND CHURCHTOWN
AROUND 440 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222...ROUTE
322.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM.

FORECASTER: DANGELO

The radar

The Sterling radar (KLWX), 114 km away, was scanning. The volume nearest the first event began at 22:14 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, York

When
June 2, 5:16 PM EST
Where
York County, 5 mi NW of Stewartstown
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.780, -76.667

Thunderstorm winds knocked down trees and wires in East Hopewell Township, about 5 miles northwest of Stewartstown.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518965.